MAUDE Adverse Event Report: SWANN MORTON LTD. SWANN-MORTON NO. 11P CARBON STERILE BLADE; SCALPEL BLADE

SWANN MORTON LTD. SWANN-MORTON NO. 11P CARBON STERILE BLADE; SCALPEL BLADE
Model Number NO. 11P CARBON STERILE BLADE
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
Please see description provided by the healthcare facility, "blade no.11p breaking during use on a shoulder procedure" "no serious injury occurred and the patient is reportedly doing fine".
 
Additional Manufacturer Narrative
Please see below response sent to the customer,thank you for informing us of your customer complaint where a carbon sterile sm11p blade was broken during a shoulder procedure.We are aware that this is one of two complaints that we have received with this blade breaking during a shoulder procedure, we can see that the blade and associated lot number are the same, the date reported is the same, and the same health care facility but with separate complaint numbers.Is it possible that these two complaints could be the same one but have been reported twice? with this blade breaking during a surgical procedure, we must report it to the relevant competent authorities as if falls into the category of an adverse incident.Reading through the complaint report it does state that no samples or photographs are available to assist us with this complaint.As we have previously explained, without the blade in question or samples from the same shelf box or lot number, we are unable to perform the relevant tests to ensure this blade had been manufactured to our in-house tolerances and the surgical blade standard bs 2982 of which we claim compliance.Using the above lot number, we have checked our in-process records throughout the production of these blades, and we have no problems recorded that could be connected to this complaint.We have also checked our history and we can inform you that we have received no further customer complaints of this nature of which 85,600carbon sterile sm11p blades were produced and sold on this lot number.Once again thank you for informing us of this complaint but without the blade in question or sample blades returned to test, we are unable to comment further.If samples were to become available and returned, we would carry out the relevant tests and issue you with a further report detailing our findings.If we can be of any further assistance, please do not hesitate to contact us.We have been unsuccessful in establishing the root cause of this broken blade as we have not received the broken blade in question or sample blades from the same shelf box or lot number for us to test.We believe no corrective action is required as we have been unable to establish the root cause due to having no sample blades returned to assist our investigation.We believe no preventive action is required as we have been unable to establish the root cause due to having no sample blades returned to assist our investigation.Please note the date of manufacture was unable to be entered, however as the healthcare facility provided a lot number we were able to identify that the product was manufactured in august 2023 and there has an expiry date of 31st august 2028.

Brand Name
SWANN-MORTON NO. 11P CARBON STERILE BLADE
Common Device Name
SCALPEL BLADE
Manufacturer (Section D)
SWANN MORTON LTD.
owlerton green
sheffield, , gb S6 2B J
UK  S6 2BJ
Manufacturer (Section G)
SWANN MORTON LTD.
owlerton green
sheffield, , gb S6 2B J
UK   S6 2BJ
Manufacturer Contact
kevin walls
33 golden eagle lane
littleton, CO 80127
7209625412
MDR Report Key18940171
Report Number9611194-2024-00006
Device Sequence Number6770107
Product Code GES
UDI-Device Identifier05033955002916
UDI-Public05033955002916
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNO. 11P CARBON STERILE BLADE
Device Catalogue Number0291
Device Lot Number4612308
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2024
Initial Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown